|HIV Patient with excess of Abdominal Fat Accumulation
Aug 1, 2007
what is HIV patients with Excess of Abdominal Fat Accumulation how is this caused?
| Response from Dr. Henry
Increased abdominal fat usually is due to increased intra-abdominal fat (called visceral fat). That problem is common in the general population as well so it can be challenging to distinguish what degree of fat increase is due to HIV or particular antiretroviral drugs. Many of the older regimens we once used seemed to cause more fat problems than many of the newer regimens (ie using Truvada, Epzicom + Sustiva or a boosted PI such as lopinavir, atazanavir, saquinavir, fosamprenavir, or darunavir). Diet and exercise can be helpful is some patients as can switching to more fat friendly regimens. A variety of interventions such as some diabetes drugs or growth hormone/growth hormone releasing factor have been studied to treat increased abdominal fat. There is no consistently effective, safe intervention that can be routinely recommended at present. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Loose Stool After Anal Sex Sign Of HIV AIDS
- Can I Get Genital Warts From A Razor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.